MAUDE Adverse Event Report: PLEXUS MANUFACTURING SDN. BHD VERIFY; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

PLEXUS MANUFACTURING SDN. BHD VERIFY; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3531
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Embolism (1829); Extravasation (1842); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Ischemia (1942); Necrosis (1971); Pain (1994); Complaint, Ill-Defined (2331); Pseudoaneurysm (2605); Test Result (2695)
Date of Event 04/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products references the main component of the system and other applicable components are: product id: 3057, lot# unknown, product type: screening device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative regarding a patient with an external neurostimulator (ens).It was reported that the patient developed a hematoma after the pne.Patient complained of pelvic pain and reported a low platelet level (50000) per patient hbg 9.7.A ct showed a large abdominal hematoma.No actions had been done at the time, the patient was admitted to the hospital for observation.It was reported that the issue was unresolved.Patient had no complaints prior to the pne.After the patient came back to the doctor, they informed their doctor that their platelets were low prior to the exam.Surgical intervention had not occurred and was not planned.Patient had called complaining of pain post pne.Patient was advised to lower their stimulation and contact their doctor.The doctor admitted them to the hospital and a ct scan showed a large pelvic hematoma.Labs showed hgb or 9.7.The patient was admitted to the hospital at the time of the report.No further complications were reported or anticipated.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the manufacturer representative.It was reported that the patient reported the low platelet levels 5 hours after the pne placement when they were experiencing pain.When the patient was admitted to the hospital their hgb level was 9.5.The patient's healthcare provider suspected that the low platelet levels contributed to the hematoma.Interventional radiology embolized a small branch of the iliac artery late in the evening on (b)(6) 2018.Per the patient's doctor on (b)(6) 2018 at 5pm the patient was doing much better.
 
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.The manufacturer representative reported that the patient was discharged from the hospital late in the day on (b)(6) 2018 and per their healthcare provider they were doing well.Patient medical notes stated that the patient was examined for angiography of pelvis, us guide for vas access and embo for bleeding.It was reported that the patient was a (b)(6) year old female with a large pelvic hematoma that developed post percutaneous stimulator lead placement.Subsequent ct scan in the er demonstrated active hemorrhage.Patient presented for catheter angiography and possible embolization of bleeding vessel.The patient's medications were reviewed prior to ct scan and informed consent was obtained.The changes to the procedure related to additional arterial injury, bleeding, potential non-targeted embolization with end organ ischemia and necrosis, the patient and husband understood and wished to proceed.The patient was placed on the fluoro table, both groins were prepped and draped, lidocaine was used for local anesthesia.A benston wire was advanced in the abdominal aorta and a 5 french hemostatic sheath was placed and attached to continuous heparinized saline flush.A 4 french omni flush catheter was placed distal to the abdominal aorta and a flush pelvic arteriogram was performed.The distal abdominal aorta, common iliac, internal and external iliac segments were all free of stenosis.There was displacement of the central internal iliac artery branches, likely due to the mass effect from the known hematoma.No extravasation was demonstrated on the non-selective angiogram.The omni flush catheter was maneuvered over the aortic bifurcation into the left internal iliac artery and a more selective internal iliac artery angiogram on the left was performed.Normal vessel enhancement was demonstrated.No extravasation was demonstrated.The omni flush catheter was exchanged for a 5 french simmons catheter which was formed on the bifurcation then brought down antegrade in the right common iliac artery for engagement of the right internal iliac artery.A selective right internal iliac artery angiogram was performed and demonstrated contrast extravasation from a right lateral sacral branch with filling into a large pseudoaneurysm.For intervention, a large hemostatic valve device, a prowler microcatheter and micro wire were used to engage the right lateral sacral vessel and more able to be directed into specific in vault hemorrhaging branch.Super selective angiograms were performed through the microcatheter and appropriate positioning was confirmed.A small amount of gel-foam slurry was injected through the microcatheter to occlude the small branch vessels distally to prevent retrograde free filling of the site of bleeding.The more proximal parent vessel was then coiled across the site of bleeding, and back proximally, using the four 2 mm by 5 mm helical coils.Final angiograms demonstrated complete occlusion of the vessel with no retrograde filling.There was a static column of contrast material within the previously seen pseudoaneurysm site.There was maintained perfusion in the other internal iliac artery branches.A right femoral angiogram was performed through the sheath prior to placement of an angio-seal closure device.Proximal and distal pulses were in tact following placement, hemostasis was achieved.A sterile dressing was applied.The patient tolerated the procedure well with no immediate post-procedure complication.The procedure was performed under light conscious sedation with continuous monitoring.It was reported that embolism of the involved vessel was successfully performed using intra-arterial coils and a small amount of gel-foam slurry.

Brand Name
VERIFY
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
PLEXUS MANUFACTURING SDN. BHD
bayan lepas free industrial zo
bayan lepas 11900
MY  11900
MDR Report Key7395409
Report Number3004593495-2018-00140
Device Sequence Number952674
Product Code EZW
UDI-Device Identifier00643169725072
UDI-Public00643169725072
Combination Product (Y/N)N
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3531
Device Catalogue Number3531
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer04/04/2018
04/06/2018
05/22/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date04/06/2018
04/18/2018
05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight86